My pill a day Afatinib tablets keep me alive. For now. One of the down sides is side effects, the key ones of which are acne and diarrhoea.
I’m a 49 year old man who has a teenage son nagging him to stop messing with his spots. I’ll limit my discussion of the porcelain problem.
Needless to say, given the choice of spots and trots or death I’ve chosen to defer the grim reaper. But one day there will be a conversation with my oncologist where she tells me the Afatinib no longer works.
Indeed, very new aches and pains, old man strains or pigmentation change is a cause for concern. Does it mean the stifled tumours are fighting back? I have an average life expectancy of 32 months from last December. What if I’m below average?
And that’s why I’m a little concerned. “Side effects mean the medication’s working” apparently. OMG I’ve not had the trots for a week! The number of spots is significantly down. The pock marks on the trunk of my body used to resemble the shape of my lungs and spine, now they are laid out in much smaller quantities and quite randomly. Except for the huge perennial one on my right buttock which is pretty close to the only tumour I can feel currently. Good, I suppose it’s still fighting that evil sod!
It’s probably nothing. Yet. But what should be welcome in normal land becomes worrisome in cancer land.
It was actually great to see a giant lip clad zit in the mirror this morning and then follow it up by sitting down to experience err let’s say looser progress pre-flush! Maybe the Afatinib is still working after all.